MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE G; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE G; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a right knee revision approximately thirteen months post-implantation due to pain and loosening of the tibial tray.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: femur cemented cruciate retaining (cr) standard right size 11 catalog#: 42502607002 lot#: 64355854.Articular surface medial congruent (mc) right 10 mm height catalog#: 42522100910 lot#: 64798941.Unknown bone cement catalog#: ni lot#: ni.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2023-00014, 3007963827-2023-00031, and 0001822565 -2023-00464.D10 medical devices: femur cemented cruciate retaining (cr) standard right size 11, catalog#: 42502607002, lot#: 64355854.Articular surface medial congruent (mc) right 10 mm height, catalog#: 42522100910, lot#: 64798941.Unknown bone cement catalog#: ni, lot#: ni.Unknown tibial stem extension catalog#: ni, lot#: ni.
 
Event or Problem Description
It was reported the patient underwent a right knee revision approximately thirteen months post-implantation due to pain and loosening of the tibial tray.During the revision, bone loss was noted around the femoral and the tibial tray and stem.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, g3, g6, h2, h3, h6, and h10.Reported event was confirmed by review of medical records.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available medical records identified the following: radiolucent lines along the tibial component, aseptic loosening of the tibial component, tibial and femoral bone loss and instability, and excessive scar tissue surrounding patella.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIA CEMENTED 5 DEGREE STEMMED RIGHT SIZE G
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16311184
Report Number3007963827-2023-00014
Device Sequence Number17879270
Product Code JWH
UDI-Device Identifier00889024471108
UDI-Public(01)00889024471108(17)310224(10)64965345
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007902
Device Lot Number64965345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/30/2023
04/07/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/22/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight113 KG
Patient RaceWhite